1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2018 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 1 Injection Site

Discussion in 'Ask A Question' started by alphabeta, Jul 13, 2018.

  1. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    551
    Likes Received:
    230
    Trophy Points:
    103
    I was watching a video about injecting insulin and fir my surprise.. they mentioned not to inject in the shoulders!!!!!!! I inject all my insulin in my shoulders! They stated the reason being that there is less fat there... how true is that?
     
  2. Antje77

    Antje77 LADA · Well-Known Member

    Messages:
    2,034
    Likes Received:
    1,617
    Trophy Points:
    198
    I'd think as long as you have enough padding on your shoulders you'd be fine. Never heard of injecting in shoulders before though. Then again I like injecting on the inside of my thigh, which isn't recommended either.
    Is there a particular reason you only inject there and not the more common sites?
     
  3. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    551
    Likes Received:
    230
    Trophy Points:
    103
    Sorry! Only now I get what I wrote :( I thought he meant "back of the arm" but I got confused. Anyway, I only inject in the back of my arms but recently Lantus has been going way harsh on me :( I reduced so far by 9 units and still it crashes me within 2 hours. So I was wondering if maybe I have too little fat to hold the Lantus in my arm? Maybe I should try my thighs because "maybe" it usually contains more fat for Lantus to sit on.
    Also you shouldn't inject in inner thighs your risk is higher to hit a vein or a muscle!
     
  4. Antje77

    Antje77 LADA · Well-Known Member

    Messages:
    2,034
    Likes Received:
    1,617
    Trophy Points:
    198
    Plenty of padding on the inside of my thigh. Hurt or bled way more often when I used the outsides, so I guess I have funny legs :).
    I switched from Lantus to Tresiba and I like it a lot better.
     
  5. Diakat

    Diakat Type 1 · Moderator
    Staff Member

    Messages:
    2,735
    Likes Received:
    2,661
    Trophy Points:
    198
    I have injected in my shoulders. Usually if wearing a jumpsuit type outfit where leg/stomach tricky to reach. Not had any problems.
     
  6. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    551
    Likes Received:
    230
    Trophy Points:
    103
    I am switching very soon to Tresiba! Can't wait
     
    • Like Like x 2
  7. alphabeta

    alphabeta Type 1 · Well-Known Member

    Messages:
    551
    Likes Received:
    230
    Trophy Points:
    103
    Hmm I think I'm going to stick to the usual sites
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook